Alert archive / Colorado / Frost Advisories in 2010
Frost Advisory 3, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at May 13, 2010, 2:58 AM MDT for 7 counties in Colorado. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2010, 2:58 AM MDT (08:58 UTC)
- Expired
- May 13, 2010, 9:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 90 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
033 WWUS75 KPUB 130858 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 258 AM MDT THU MAY 13 2010 COZ085-131500- /O.CAN.KPUB.FZ.W.0009.100513T0900Z-100513T1500Z/ /O.NEW.KPUB.FR.Y.0003.100513T0900Z-100513T1500Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...COLORADO SPRINGS 258 AM MDT THU MAY 13 2010 ...FROST ADVISORY IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MDT THIS MORNING. THE FREEZE WARNING HAS BEEN CANCELLED. * LOCATION...SOUTHERN EL PASO COUNTY INCLUDING COLORADO SPRINGS. * IMPACT...CLOUDS HAVE KEPT TEMPERATURES ABOVE FREEZING MOST OF THE NIGHT. HOWEVER...DECREASING CLOUDS ACROSS EASTERN PORTIONS OF THE COUNTY WILL ALLOW FOR A BRIEF PERIOD OF NEAR FREEZING TEMPERATURES AND AREAS OF FROST. THIS MAY CAUSE DAMAGE TO TENDER PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. && $$ COZ084-131500- /O.CON.KPUB.FZ.W.0009.000000T0000Z-100513T1500Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY 258 AM MDT THU MAY 13 2010 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * LOCATION...NORTHERN EL PASO COUNTY INCLUDING MONUMENT...BLACK FOREST AND THE AIR FORCE ACADEMY. * IMPACT...SUBFREEZING TEMPERATURES WILL CONTINUE FOR SEVERAL HOURS THROUGH THIS MORNING...CAUSING DAMAGE TO SENSITIVE PLANTS AND POSSIBLY DAMAGING EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$ COZ089-093-095>099-131500- /O.NEW.KPUB.FR.Y.0003.100513T0900Z-100513T1500Z/ CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 258 AM MDT THU MAY 13 2010 ...FROST ADVISORY IN EFFECT UNTIL 9 AM MDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * LOCATION...CROWLEY...OTERO...KIOWA...BENT...PROWERS...AND BACA COUNTIES. * IMPACT...CLEARING SKIES WILL ALLOW TEMPERATURES TO DIP TO NEAR FREEZING EARLY THIS MORNING...CAUSING AREAS OF FROST. THIS MAY CAUSE DAMAGE TO TENDER PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. && $$
1 follow-up statement
574 WWUS75 KPUB 131441 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 841 AM MDT THU MAY 13 2010 COZ084-131545- /O.EXP.KPUB.FZ.W.0009.000000T0000Z-100513T1500Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY 841 AM MDT THU MAY 13 2010 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE FREEZE WARNING FOR NORTHERN EL PASO COUNTY WILL EXPIRE AT 9 AM MDT THIS MORNING. $$ COZ085-089-093-095>099-131545- /O.EXP.KPUB.FR.Y.0003.000000T0000Z-100513T1500Z/ COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY- SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...COLORADO SPRINGS...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS... LAMAR...SPRINGFIELD...WALSH 841 AM MDT THU MAY 13 2010 ...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... THE FROST ADVISORY FOR SOUTHERN EL PASO...CROWLEY...OTERO...KIOWA...BENT...PROWERS...AND BACA COUNTIES WILL EXPIRE AT 9 AM MDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at May 12, 7:45 PM MDT, 7 hours 13 minutes earlier.
Area forecast discussion, May 12, 7:45 PM MDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 745 PM MDT WED MAY 12 2010 .UPDATE... ISSUED FREEZE WARNING FOR EL PASO COUNTY. && .SHORT TERM... SUBFREEZING TEMPERATURES ARE ALREADY OCCURRING ACROSS NORTHERN EL PASO COUNTY. SUBFREEZING TEMPERATURES ARE EXPECTED TO DEVELOP OVER SOUTHERN EL PASO COUNTY LATER TONIGHT AND EARLY THURSDAY. CONVECTIVE CLOUDS AND SHOWERS WILL CONTINUE FOR A WHILE THIS EVENING AND THEN DISSIPATE LATER TONIGHT. BELIEVE THERE SHOULD BE ENOUGH BREAKS IN THE OVERCAST BY LATE TONIGHT AND EARLY THURSDAY FOR SUBFREEZING TEMPERATURES TO DEVELOP. .LONG TERM... NO UPDATES AT THIS TIME. && .AVIATION... NO UPDATES AT THIS TIME. && .PREV DISCUSSION... /ISSUED 326 PM MDT WED MAY 12 2010/ SHORT TERM... (TODAY AND TONIGHT) ..COOL AND UNSETTLED WEATHER TO CONTINUE THROUGH TOMORROW... CURRENTLY...A BIT OF A BREAK IN THE STRATUS DECK OVR THE PLAINS IN THE LATE MORNING HOURS HAS ALLOWED SOME MIXING TO OCCUR...WITH TEMPS NOW IN THE UPPER 50S ACROSS MUCH OF THE PLAINS. MOST OF THE CWA NOW CLOUDY...THOUGH PRECIP STILL HOLDING OFF WITH BULK OF THE CONVECTION STILL OFF TO THE N AND W. EXPECT CLOUD COVER TO FILL IN AGAIN FOR THE LATE AFTERNOON AND EVENING HOURS...AND PRECIP COVERAGE SHOULD INCREASE THROUGH THE EARLY EVENING HOURS AS CVA ASSOCIATED WITH THE UPPER TROUGH CONTINUES TO OVERTAKE SERN CO. BEST CHANCE OF ACCUMULATING PRECIP WILL BE OVER EL PASO AND PARTICULARLY TELLER COUNTIES...ALONG WITH THE UPPER ARKANSAS AND NRN MTNS. WILL LEAVE MENTION OF ISOLD TS THIS EVENING...BUT DO NOT EXPECT ANY SIGNIFICANT CONVECTION WITH INSTABILITY QUITE MINIMAL. COULD SEE A COUPLE INCHES OF SNOW AND/OR GRAUPEL IN PERSISTENT SHOWERS THIS EVENING. ACTIVITY SHOULD WIND DOWN AFTER MIDNITE...BUT CLOUD COVER WILL PERSIST THRU THE MORNING HOURS. ANOTHER COOL DAY ANTICIPATED ON THU...WITH TEMPS POSSIBLY A DEGREE OR TWO LOWER THAN TODAY. POPS WILL BE A LITTLE LOWER TOMORROW...BUT ISOLD TO SCT LOOKS GOOD WITH BEST CHANCES FOR PRECIP OVR THE ERN MTNS AND HYR TRRN TO THE N. WINDS WILL ALSO BE MUCH LIGHTER TOMORROW AS THE BASE OF THE TROUGH BEGINS TO SLIDE EWD. 44 LONG TERM... (THURSDAY NIGHT THROUGH NEXT WEDNESDAY) PERSISTENT WEAK UPSLOPE CONTINUES THURSDAY NIGHT...WHILE RIGHT REAR QUADRANT OF THE UPPER JET MOVES ACROSS THE AREA. SHOULD BE ENOUGH LIFT TO PRODUCE ISOLATED TO SCATTERED SHOWERS...MAINLY OVER THE EASTERN MOUNTAINS AND ADJACENT PLAINS ALONG I-25. FARTHER EAST...MODEL QPFS HAVE BEEN FAIRLY OVERDONE ON THE PLAINS THE PAST FEW DAYS...SO WON'T BUMP UP POPS YET EAST OF I-25...DESPITE RATHER MOIST LOOKING 18Z NAM. EXPECT PRECIP CHANCES TO INCREASE ON FRIDAY AS EXIT REGION OF THE UPPER JET REMAINS OVERHEAD WHILE LOW LEVEL MOISTURE AND INSTABILITY INCREASE AS WINDS AT THE SURFACE THROUGH 700 MB BECOME MORE SELY. STILL DOESN'T LOOK LIKE ENOUGH CAPE FOR SEVERE STORMS THROUGH FRI EVENING...THOUGH AIR MASS SHOULD BE UNSTABLE ENOUGH FOR A FEW MORE TSRA THAN WE'VE SEEN THE PAST FEW DAYS. RAISED POPS MOST AREAS FRI AND FRI NIGHT...PLUS COOLED MAX TEMPS JUST SLIGHTLY FRI AFTERNOON DUE TO INCREASED CLOUDINESS. BROAD UPPER TROUGH AXIS REMAINS OVER THE SOUTHERN ROCKIES SATURDAY...AND WITH LOW LEVEL UPSLOPE AND MODEST MOISTURE IN PLACE...WOULD EXPECT ANOTHER ROUND OF AFTERNOON AND EARLY EVENING CONVECTION...WITH STORMS MOST NUMEROUS OVER THE EASTERN MOUNTAINS AND PLAINS. AGAIN...NUDGED POPS UP AND TEMPS SLIGHTLY DOWN FOR SAT AFTERNOON AND EVENING. TROUGH PULLS AWAY FROM THE AREA SUNDAY AS UPPER RIDGE BEGINS TO BUILD OVER THE ROCKIES. STILL ENOUGH MOISTURE AROUND TO FUEL ONE OR TWO TSRA SUN AFTERNOON...THOUGH COVERAGE WILL BE FAIRLY SPARSE. MAX TEMPS SHOULD WARM NICELY...AS 700 TEMPS APPROACH 10C BY LATE AFTERNOON. STILL A GOOD DEAL OF UNCERTAINTY FROM MONDAY ONWARD...AS GFS AND ECMWF HAVE SWAPPED SOLUTIONS...WITH GFS BRINGING ENERGY EASTWARD THROUGH THE RIDGE TUE/WED WHILE EUROPEAN BUILDS SPRAWLING HIGH PRESSURE OVER MUCH OF THE CENTRAL U.S. AT THIS POINT...KEPT A COMPROMISE FORECAST IN PLACE...WITH MON DRY AND A CHANCE FOR TSRA IN THE TUE/WED FORECAST. KEPT TEMPS A LITTLE ABOVE MEX GUIDANCE...THOUGH NOT AS HOT AS ECMWF WOULD SUGGEST. -10 AVIATION...MAIN CONCERN WILL BE FOR KCOS TONIGHT...AS CIGS LOWER AND PRECIP TIME FRAME...WHEN THERE COULD BE A MIX OF SN AND RA IN CONVECTIVE SHOWERS. EXPECT MVFR TO IFR CIGS TO PERSIST OVERNIGHT AND INTO EARLY WED MORNING. MVFR CIGS ALSO EXPECTED AT KPUB...BUT PRECIP CHANCES WILL BE MUCH LOWER TO THE SOUTH. WINDS WILL BE LIGHTER ON WED AS THE TROUGH OF LOW PRESSURE MOVES OVER ERN CO. 44 && .PUB WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 9 AM MDT THURSDAY FOR COZ084. FREEZE WARNING FROM 3 AM TO 9 AM MDT THURSDAY FOR COZ085. && 50/88
Hazardous weather outlook, May 12, 8:05 PM MDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 805 PM MDT WED MAY 12 2010 COZ058>089-093>099-140215- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 805 PM MDT WED MAY 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TONIGHT. ELEVATIONS ABOVE 7000 FEET CAN EXPECT SNOW SHOWERS WITH LOCAL ACCUMULATIONS UP TO 1 INCH POSSIBLE. SEVERAL HOURS OF SUBFREEZING TEMPERATURES ARE EXPECTED ACROSS EL PASO COUNTY OVERNIGHT. SENSITIVE PLANTS SHOULD BE PROTECTED. EXPOSED WATER PIPES AND IRRIGATION SYSTEMS SHOULD BE DRAINED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE NEXT IN A SERIES OF UPPER STORM SYSTEMS IS EXPECTED TO MOVE FROM NORTHERN UTAH ON THURSDAY INTO NORTHERN WYOMING BY SATURDAY MORNING AND THEN INTO NORTH DAKOTA BY SUNDAY MORNING. THIS SYSTEM HAS THE POTENTIAL TO PRODUCE ACCUMULATING SNOW OVER THE HIGHER ELEVATIONS...ESPECIALLY NORTHERN SECTIONS...FROM THURSDAY INTO THURSDAY NIGHT. AT THIS TIME...1 TO 5 INCHES OF SNOW IS ANTICIPATED...ESPECIALLY OVER PORTIONS OF THE CENTRAL MOUNTAINS AS WELL AS PORTIONS OF TELLER COUNTY. IN ADDITION...SNOW AMOUNTS FROM UNDER 1 INCH TO AROUND 2 INCHES MAY ALSO BE NOTED OVER NORTHERN PORTIONS OF EL PASO COUNTY DURING THIS TIME FRAME. FINALLY...ISOLATED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE I-25 CORRIDOR FROM LATER FRIDAY INTO FRIDAY EVENING. THE POTENTIAL OF SEVERE THUNDERSTORMS THEN INCREASES OVER THE EASTERN PLAINS FROM LATE SATURDAY MORNING INTO SATURDAY EVENING AS DEEPER ATMOSPHERIC MOISTURE FLOWS INTO THE REGION AND COMBINES WITH ADEQUATE WIND SHEAR. AT THIS TIME...THE MOST INTENSE THUNDERSTORMS ON SATURDAY WILL BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 60 MPH...HAIL TO AROUND 1 INCH IN DIAMETER...HAZARDOUS CLOUD TO GROUND LIGHTNING...PERIODS OF LOCALLY HEAVY RAINFALL AND EVEN AN ISOLATED TORNADO. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TONIGHT AT ELEVATIONS ABOVE 7000 FEET. 50/88
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:41 PM MDT | Freeze Warning | PUB | El Paso | 13 hr |
Nearby
Frost Advisories in Colorado, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.